Florida, 2003Damaging Wind in Florida, June 6, 2003
June 6, 2003 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 6, 11:45 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 6, 11:45 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT FRI JUN 6 2003
HEAVY RAIN EVENT EVOLVING ACROSS THE FORECAST AREA THIS AFTERNOON...
AND FLASH FLOOD WATCH LOOKS TO BE WELL WARRANTED. FLASH FLOOD WATCH
WILL CONTINUE THROUGH TONIGHT.
WE HAVE ALSO BEEN CLOSELY WATCHING SEVERAL WEAK ROTATIONS IN THE
NEXRAD 8 BIT VELOCITY DATA SUPPORTING THE PREVIOUS NOTION OF LOW
TOPPED ROTATING CELLS IN A FEW OF THESE BANDS MOVING NORTHEAST OFF
THE GULF. CAPES ARE LIMITED BUT HELICITIES ARE GETTING TO BE JUST
ENOUGH IN BACKED BOUNDARY LAYER FLOW AND INCREASING 925-850 MB
SOUTHERLY WIND FIELDS TO WARRANT A LITTLE CLOSER FOCUS ON THAT
POTENTIAL THIS AFTERNOON AND EVENING. WILL CONTINUE TO MONITOR
TRENDS ON THAT.
STORMS ARE PRODUCING LOCALIZED WIND GUSTS 35-45 KNOTS IN PLACES.
05/GARMON
.MOB...
AL...FLASH FLOOD WATCH SW AL THIS AFTERNOON AND TONIGHT
SMALL CRAFT ADVISORY AL COASTAL WATERS OUT 60 NM.
FL...FLASH FLOOD WATCH NW FL THIS AFTERNOON AND TONIGHT
SMALL CRAFT ADVISORY FL COASTAL WATERS OUT 60 NM.
MS...FLASH FLOOD WATCH SE MS THIS AFTERNOON AND TONIGHT.Hazardous weather outlook, Jun 6, 4:30 AM CST, 8 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT FRI JUN 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION THROUGH
TONIGHT.
AN AREA OF LOW PRESSURE WILL MOVE NORTHEASTWARD FROM THE WESTERN
GULF AND TRACK ACROSS SOUTH LOUISIANA AND INTO NORTHERN ALABAMA
THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM AND TRAIN
NORTHWARD ACROSS THE AREA TODAY AND TONIGHT. AS A RESULT...A THREAT
OF HEAVY RAINS AND FLASH FLOODING EXISTS ACROSS THE REGION THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND AS AN UPPER LEVEL DISTURBANCE IS SLOW TO PUSH EAST OF THE
AREA.
OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH
THURSDAY AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE REQUIRED
LATER TODAY IF HEAVY RAINS RESULT IN FLOODING AND WARNINGS ARE
ISSUED.
Thunderstorm Wind, Okaloosa
- When
- June 6, 1:20 PM CST to 1:21 PM CST
- Where
- Okaloosa County, Holt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.717, -86.767
High winds from a thunderstorm blew over a brick wall at a business. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 6, 2003$55,000 · 1 event
- Hail in Iowa, June 6, 2003$36,000 · 0.88 in hail · 4 events
- Tornadoes and Hail in Colorado, June 6, 2003F0 · 13 events
- Tornadoes and Flash Flood in Minnesota, June 6, 2003F0 · 10 events
- Tornado and Flash Flood in North Dakota, June 6, 2003F0 · 6 events
- Tornado and Hail in Colorado, June 6, 2003F0 · 3 events
- Hail in Colorado, June 6, 20031.75 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369802.